For Better Health
Askdocweb is about side effects
Search for
Online since 2002
Home star Site Map star Resources star Contact Us star Privacy Policy star Advertise

Tinnitus Feedback

This forum is for consumer comments, questions and answers about Tinnitus. If you have tinnitus, please help others by sharing your experience. What would you tell your best friend about tinnitus?

Tinnitus, sinus, and dental problem
Date: 3/16/2013
Have had tinnitus for some time, it started with a cricket sound, then progressed to a whilling sound that sounds like bugs, do you think this will get worse? The dentist I went to drilled into my sinus, and then had to have the tooth taken out a year later after that the tinnitus started.

AskDocWeb: It sounds like the tinnitus may be progressing. Have you consulted with an ENT, an ear, nose and throat specialist or an audiologist? Either may be able to evaluate your condition and give you an idea of what to expect.

Tinnitus caused by aspirin?
Date: 4/5/2013
Hello I had been taking aspirin for 3 years now everyday for my high platelets and recently I overdosed on aspirin during a migraine attack. Then I got tinnitus it's been two weeks now, at first the ringing in my ears was very loud, it has gone down a bit. Is tinnitus caused by aspirin reversible? Thank you.

AskDocWeb: Yes, in most cases, tinnitus caused by aspirin disappears once you stop taking the aspirin.

Any ideas or suggestions?
Date: 5/8/2006
I'm mid-40's, and never had any noticeable hearing loss. About three months ago I had a very bad sinus infection on my right side, successfully treated with Augmentin. A little over a month ago I had a less severe sinus infection localized on the left side, treated with Amoxicillin, which I have been prescribed many times in the past with no bad results. Shortly afterward I noticed a periodic ringing (high pitched whine) in my left ear, which over the last month has gotten worse and is now pretty much constant. A trip to an ENT showed some hearing loss (5db?) in my left ear, and he said the tinnitus is caused by the hearing loss and I just have to learn to live with it. But the timing of the sinus infection and the onset of the tinnitus seems too coincidental. Can you offer any ideas, or suggestions for follow up? I don't want to give up on this!

AskDocWeb: There are centers that specialize in treating tinnitus and if you are lucky enough to have one near you, it may be worth checking out. They use a multidisciplinary approach that is likely to include tinnitus retraining therapy, masking, and behavioral therapy. Aside from that here are a few things that others have found helpful. They are not a cure but have been reported to reduce symptoms for some.
  • Quitting smoking
  • Reduce stress
  • Reducing or avoiding caffeine
  • Reducing or avoiding salt
  • Taking a zinc supplement (where serum zinc deficiency is present)
  • Taking Vitamin D with equal amounts of calcium and magnesium
  • Using a masking device to deliver sound frequencies that can alleviate the ringing
If you find that the ringing comes and goes, you might do a little detective work to find out what triggers your tinnitus.

Will the tinnitus go away?
Date: 1/4/2015
I have been taking Hydrocodone 10/325 for about two months. Sometimes I took once a day and stopped for a few days and take again. I noticed my ears would start ringing in a high pitch and come and go. Here recently it has been nonstop. Will the tinnitus go away if I discontinue the medication? I fear that it could be permanent. So far it has been my second day of not taking the medication.

AskDocWeb: The answer to your question depends on the cause of the ringing. You would need to see an ENT and get your hearing tested, to find out if there's a treatable cause of your tinnitus.

What to do to get relief?
Date: 1/23/2015
Have tinnitus for past 2 yrs...Have consulted with an ENT doc 2mnths ago...He had prescribed me tablets of minerals, antidepressants(Piracetam), minerals, Zolpidem... Still the sound persists... What to do to get relief from it???

AskDocWeb: To get relief you need to first understand that Tinnitus is a symptom of an underlying condition, such as age-related hearing loss, ear injury or a disorder of the circulatory system. Determining the cause helps to define the treatment. Treating the underlying cause sometimes helps but there are also other treatments available that may reduce or mask the noise, making it less noticeable. Some things you can do at home include:
  • Manage you stress. Stress management, whether through relaxation therapy, biofeedback or exercise, may provide some relief.
  • Reduce your exposure to things that may make the tinnitus worse. Common examples include alcohol, loud noises, caffeine and nicotine.
  • When in a quiet setting, a fan, soft music or low-volume radio static may help mask the noise from tinnitus.
For more information on tinnitus see The American Tinnitus Association

Itraconazole (Sporanox)
Date: 3/31/2015
I have recently started taking Itraconazole (Sporanox) capsules for a fungal infection going on in my body. The doctor prescribed a 2 week dosage. After about 4-5 days I noticed experiencing some dizziness and now a high pitched ringing sound. Sometimes my ear or ears also feel like they are full or that the medication is killing an infection inside the canal. My question is: Is this normal? What are the chances that these side effects will resolve including the tinnitus?

AskDocWeb: Tinnitus is listed as one of the possible side effects of Itraconazole. Chances are good that if the Iitraconazole is causing your tinnitus then it will likely resolve when the drug is discontinued.

Date: 5/14/2015
Can levofloxacin cause tinnitus?

AskDocWeb: Although the frequency has not been established, tinnitus has been reported by those taking Levofloxacin.

Date: 7/3/2015
I was given samples of Zorvolex for neck muscle pain. Took 6 days of 18 mg and three days of 36 mg and started with ringing in ears....Is this permanent...CT showed no sinus problems.....Help Please

AskDocWeb: The good news is that tinnitus is not always permanent (in fact in many of the cases it isn't). Tinnitus caused by medication oftentimes (not always) subsides once the medication in question is stopped.

Really worried
Date: 7/16/2015
Took 19 mg of diclofenac for 6 days and 3 days of 35 mg and now have terrible ringing....6 wks this permanent? What tests for nerve damage? Really worried.

AskDocWeb: Also see the answer to the post above. The first step in testing is a hearing (audiological) exam. This can help rule out or identify possible causes of tinnitus. Depending on the suspected cause of your tinnitus, you may need imaging tests such as CT or MRI scans. Unfortunately in many cases the cause of tinnitus is never found. Your doctor can discuss with you steps you can take to reduce the severity of your tinnitus or to help you cope better with the noise.

Report - 2 - 3 - 4 - 5 - Page 6 - Last page 7

If you find this page useful share it with others. If you have tinnitus, use the form below to add your commnets or feedback. Please note that all addresses are held confidential.
Thanks for stopping by!

Your name:
Your email:
Add your product review in the box below:


This consumer advocate website is protected by copyright 2007-2015 Askdocweb, Inc. All Rights Reserved. This is a layman's report on tinnitus and is not intended to replace discussions with a health care provider. Do not use the information on this forum as a substitute for your doctor's advice. Always consult your doctor before taking any drug and follow your doctor's directions. Source material: Food and Drug Administration, Medline, Physician's Desk Reference, and the largest community of people in the world, those who are concerned about side effects and healthcare.
Bottom of page